Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 24, 2008, 1:47 AM CDT for Cameron County, Willacy County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2008, 1:47 AM CDT (06:47 UTC)
- Expired
- Jul 24, 2008, 3:48 AM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 60 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 240653 FFWBRO TXC061-489-240945- /O.NEW.KBRO.FF.W.0008.080724T0647Z-080724T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 147 AM CDT THU JUL 24 2008 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WILLACY COUNTY IN DEEP SOUTH TEXAS. NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. LOCATIONS AFFECTED INCLUDE... HARLINGEN VALLEY AIRPORT. SAN BENITO. LA FERIA. HARLINGEN. RAYMONDVILLE. * UNTIL 445 AM CDT * AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY PERSISTENT OF UP TO 2 INCHES PER HOUR FROM A STATIONARY RAIN BAND FROM TROPICAL STORM DOLLY. THE RAIN BAND EXTENDS FROM RAYMONDVILLE SOUTHWEST ACROSS WESTERN CAMERON COUNTY...JUST WEST OF HARLINGEN. ANOTHER RAIN BAND IS FORMING TO THE SOUTH OF HARLINGEN AND IS EXPECTED TO MOVE INTO THE CITY SHORTLY. THE BAND HAS SHOWN LITTLE MOVEMENT OR REDEVELOPMENT OVER THE PASS 2 HOURS. EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE THROUGH FLOODED ROADS BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2657 9787 2657 9756 2603 9760 2609 9783 $$ 59
1 follow-up statement
000 WGUS74 KBRO 240848 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 347 AM CDT THU JUL 24 2008 TXC061-489-240857- /O.CAN.KBRO.FF.W.0008.000000T0000Z-080724T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLACY-CAMERON- 347 AM CDT THU JUL 24 2008 ...THE FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN CAMERON AND CENTRAL WILLACY COUNTIES... THOUGH THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT...THERE MAY BE POCKETS OF HIGH STANDING WATER ESPECIALLY IN POOR DRAINAGE AREAS. IF ENCOUNTERING WATERS OF UNKNOWN DEPTH...DO NOT ATTEMPT TO CROSS THEM BY FOOT OR BY AUTOMOBILE. THE HEAVIEST OF RAIN BANDS HAVE MOVED NORTHWEST HOWEVER ADDITIONAL MODERATE TO HEAVY RAIN MAY CONTINUE TO PRODUCE MINOR STREET FLOODING THROUGH THE MORNING. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2657 9787 2657 9756 2603 9760 2609 9783 $$ 59
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:21 AM CDT, 16 hours 26 minutes earlier.
Area forecast discussion, Jul 23, 9:21 AM CDT, 16 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
921 AM CDT WED JUL 23 2008
.DISCUSSION...HURRICANE DOLLY CONTINUES TO APPROACH THE
COAST...MOVING NORTHWEST NEAR 8 MPH. RADAR SHOWS THE RAIN BANDS
MOVING INTO DEEP SOUTH TEXAS. THE WINDS ARE INCREASING ALONG THE
COASTAL COUNTIES AND SOUTH PADRE ISLAND...THE WINDS WILL CONTINUE
TO INCREASE THROUGH THROUGH THIS AFTERNOON. SEE THE LATEST
HURRICANE LOCAL STATEMENT /HLS/ FOR THE LATEST INFORMATION.
ONCE DOLLY HAS MOVED OFF...THE RIDGE TO THE NORTH WILL EXTEND BACK
ACROSS ALL OF TEXAS...QUICKLY PUTTING A CAP ON THE ATMOSPHERE.
TEMPERATURES WILL BE WELL BELOW GUIDANCE OVER THE NEXT FEW
DAYS DUE TO THE ABUNDANT SFC MOISTURE FROM DOLLYS RAINFALL.
PRECIPITATION WILL CONTINUE FRIDAY AND SATURDAY BEHIND DOLLY FOR
THE CONTINUED COPIOUS MOISTURE AND THE UPPER RIDGE NOT YET IN
PLACE. THE WEEKEND INTO EARLY NEXT WEEK WILL BE MORE TRANQUIL.
&&
.AVIATION...THE ARRIVAL OF HURRICANE DOLLY HAS CEASED ALL ROUTINE
OPERATIONS AT THE TRIO OF REGIONAL AIRPORTS. CONDITIONS ARE LIKELY
TO REMAIN HAZARDOUS FOR AVIATION THROUGH THE REMAINDER OF TODAY.
&&
.MARINE...BUOY 42020 REPORTED EAST WINDS AROUND 31 KNOTS GUSTING TO
AROUND 41 KNOTS WITH SEAS SLIGHTLY OVER 22 FEET WITH A PERIOD OF 11
SECONDS AT 09 CDT/14 UTC. HAZARDOUS MARINE CONDITIONS FROM HURRICANE
DOLLY ARE EXPECTED TODAY THROUGH THURSDAY. CONDITIONS WILL RAPIDLY
IMPROVE FRIDAY THROUGH THE WEEKEND AS DOLLY MOVES AWAY FROM THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 83 78 84 77 / 100 100 90 50
BROWNSVILLE 82 77 84 78 / 100 100 90 50
HARLINGEN 83 77 84 76 / 100 100 90 50
MCALLEN 83 76 84 75 / 100 100 90 50
RIO GRANDE CITY 85 77 85 75 / 100 100 90 50
SOUTH PADRE ISLAND 83 79 84 78 / 100 100 90 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HURRICANE WARNING FOR TXZ251-256-257.
FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ248>257.
INLAND TROPICAL STORM WARNING UNTIL 8 PM CDT THURSDAY FOR
TXZ248>250-252.
HURRICANE WIND WARNING UNTIL 8 PM CDT THURSDAY FOR TXZ253>255.
GM...HURRICANE WARNING FOR GMZ130-132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
63/66/60/61/VEGA/CAMPBELLHazardous weather outlook, Jul 23, 6:15 AM CDT, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 615 AM CDT WED JUL 23 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-241100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 615 AM CDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE FOR A COMPLETE ANALYSIS OF HAZARDOUS WEATHER IN OUR REGION. THIS IS A VERY DANGEROUS SITUATION FOR ALL RESIDENTS OF THE RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RESIDENTS OF DEEP SOUTH TEXAS SHOULD CONTINUE TO REFER TO THE HURRICANE LOCAL STATEMENTS FOR THE LATEST INFORMATION REGARDING THIS DANGEROUS WEATHER SITUATION. INLAND FLOODING MAY PERSIST THROUGH THE WEEKEND AND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. TOMASELLI/PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:00 PM CDT | Areal Flood Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more | 6 hr |
| Jul 23, 8:24 PM CDT | Tropical Storm Warning | BRO | Kenedy | 14 hr |
| Jul 24, 2:06 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 6 hr |
| Jul 24, 7:52 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 24, 8:09 AM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 3 hr |
| Jul 24, 11:15 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Jul 24, 1:05 PM CDT | Areal Flood Advisory | BRO | Kenedy | 55 min |
| Jul 24, 1:45 PM CDT | Areal Flood Advisory | BRO | Starr | 3 hr |
| Jul 24, 1:58 PM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
| Jul 24, 5:05 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 115 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.